| Model Number |
BBAP40 |
| Medical Device Problem Code |
Obstruction of Flow (2423)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/10/2024
Type of Reportable Event
Malfunction
Event or Problem Description
Medtronic received information that during use of an affinity centrifugal pump , it was reported that the customer experienced a pump failure.The centrifugal pump was running fine until moments after giving cardioplegia.The pump was at 3000 rpms with ci of <(><<)>= 1.0, which should not happen at that rpm.The customer changed it out to another manufacturer's pump and things were fine after that.It was also reported that the patient received low flow perfusion since customer was unable to increase centrifugal pump flow.Cardiac index was <(><<)>= 1.0 with high rpms.The customer reported that the long term effect was unknown at this time since the patient was under general anesthesia. there was no adverse patient effect associated with this event.Medtronic received additional information that the pump was used in an ap40ast.The circuit was reviewed and there were no clamped lines.
Additional Manufacturer Narrative
Device evaluation summary: visual inspection shows no outward signs of any damage.The device was run on the instrument from 0-4000 rpm¿s, using di water in the circuit.There was a flow of 0 to 7 lpm observed when the device was operated.Reason for return was not confirmed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Eval code method (fdm/annex b) and eval code result (fdr/annex c) expiration date correction device mfg date medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.